Alert archive / Florida / High Surf Advisories in 2013

High Surf Advisory 2, NWS Tallahassee, FL

January 29, 2013Bay County, Gulf County, Walton County, Florida

NWS Tallahassee, FL issued this high surf advisory at Jan 29, 2013, 1:15 PM CST for Bay County, Gulf County, Walton County, Florida. It took effect at Jan 30, 2013, 6:00 AM CST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jan 29, 2013, 1:15 PM CST (19:15 UTC)
In effect from
Jan 30, 2013, 6:00 AM CST
Expired
Jan 31, 2013, 6:00 AM CST
In force
24 hr
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Gulf County, FL, Walton County, FL

The radar

The Eglin Afb radar (KEVX), 41 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.3 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2013-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2013-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-140 J/kg
Mixed-layer LCL
750 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

241 
WHUS42 KTAE 291915
CFWTAE

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
215 PM EST TUE JAN 29 2013

...HIGH SURF ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST WEDNESDAY...

.STRONG ONSHORE WINDS WILL DEVELOP TONIGHT AND WEDNESDAY AS A
STRONG COLD FRONT APPROACHES FROM THE WEST. THIS WILL CAUSE THE
SURF TO INCREASE TO ADVISORY LEVELS ACROSS PORTIONS OF THE FLORIDA
PANHANDLE.

FLZ108-112-300315-
/O.NEW.KTAE.SU.Y.0002.130130T1200Z-130131T0000Z/
SOUTH WALTON-COASTAL BAY-
115 PM CST TUE JAN 29 2013

...HIGH SURF ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A HIGH
SURF ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST
WEDNESDAY. 

* SURF...5 TO 7 FEET.

* TIMING...HIGHEST FROM LATE MORNING THROUGH EARLY AFTERNOON.

* IMPACTS...DANGER MAINLY TO SWIMMERS. MINOR BEACH EROSION POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

FOURNIER
2 follow-up statements
712 
WHUS42 KTAE 300742
CFWTAE

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
242 AM EST WED JAN 30 2013

...A HIGH SURF ADVISORY AND A HIGH RISK FOR RIP CURRENTS IS NOW IN
EFFECT FROM 7 AM EST/ 6 AM CST/ THIS MORNING UNTIL 7 AM EST/ 6 AM
EST THURSDAY MORNING FOR THE BEACHES OF WALTON...BAY...AND GULF
COUNTIES...

...A HIGH RISK FOR RIP CURRENTS IS NOW IN EFFECT FROM 7 AM EST
THIS MORNING UNTIL 7 PM THIS EVENING FOR FRANKLIN COUNTY...

.STRONG ONSHORE WINDS WILL DEVELOP TODAY AS A STRONG COLD FRONT
APPROACHES THE REGION FROM THE WEST. THIS WILL CREATE VERY HIGH
SURF ALONG THE PANHANDLE BEACHES...ALONG WITH DANGEROUS RIP
CURRENTS FOR ANYONE ENTERING THE WATER. THESE STRONG RIP CURRENTS
WILL EXTEND TO THE BEACHES OF FRANKLIN COUNTY AS WELL. THE
COMBINATION OF 6 TO 8 FOOT BREAKERS...STRONG ONSHORE WINDS...AND
HIGH TIDES...COULD CAUSE SOME MINOR BEACH EROSION.


FLZ114-311200-
/O.NEW.KTAE.RP.S.0002.130130T1200Z-130131T1200Z/
/O.EXB.KTAE.SU.Y.0002.130130T1200Z-130131T1200Z/
COASTAL GULF-
242 AM EST WED JAN 30 2013

...A HIGH RIP CURRENT RISK IS NOW IN EFFECT FROM 7 AM EST THIS
MORNING THROUGH THURSDAY MORNING... 

...A HIGH SURF ADVISORY IS NOW IN EFFECT FROM 7 AM THIS MORNING TO
7 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A HIGH
SURF ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 7 AM
EST THURSDAY. A HIGH RIP CURRENT RISK HAS ALSO BEEN ISSUED. THIS
HIGH RIP CURRENT RISK IS IN EFFECT FROM 7 AM EST THIS MORNING
THROUGH THURSDAY MORNING. 

* SURF...5 TO 7 FEET WITH HIGHER SETS POSSIBLE.

* RIP CURRENTS...EXTREMELY DANGEROUS TO ANYONE ENTERING THE WATER.

* TIMING...HIGHEST LATE THIS AFTERNOON AND TONIGHT.

* IMPACTS...HAZARDOUS CONDITIONS FOR ANYONE ENTERING THE WATER...WITH
  MINOR BEACH EROSION POSSIBLE AT THE TIMES OF HIGH TIDES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL
CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR
MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE
VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND PIERS. HEED
THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO
FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...
DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE.
ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO
SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A
RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. 

&&

$$

FLZ108-112-311200-
/O.NEW.KTAE.RP.S.0002.130130T1200Z-130131T1200Z/
/O.EXT.KTAE.SU.Y.0002.130130T1200Z-130131T1200Z/
SOUTH WALTON-COASTAL BAY-
142 AM CST WED JAN 30 2013

...A HIGH RIP CURRENT RISK IS NOW IN EFFECT FROM 6 AM CST THIS
MORNING THROUGH LATE TONIGHT...

...A HIGH SURF ADVISORY IS NOW IN EFFECT FROM 6 AM THIS MORNING
TO 6 AM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A HIGH RIP
CURRENT RISK...WHICH IS IN EFFECT FROM 6 AM CST THIS MORNING
THROUGH LATE TONIGHT. 

* SURF...6 TO 8 FEET WITH HIGHER SETS POSSIBLE.

* RIP CURRENTS...EXTREMELY DANGEROUS TO ANYONE ENTERING THE WATER.

* TIMING...HIGHEST EARLY THIS AFTERNOON INTO THIS EVENING.

* IMPACTS...HAZARDOUS CONDITIONS FOR ANYONE ENTERING THE WATER...WITH
  MINOR BEACH EROSION POSSIBLE AT THE TIMES OF HIGH TIDES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL
CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR
MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE
VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND PIERS. HEED
THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO
FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...
DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE.
ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO
SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A
RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. 

&&

$$

FLZ115-310000-
/O.NEW.KTAE.RP.S.0002.130130T1200Z-130131T0000Z/
COASTAL FRANKLIN-
242 AM EST WED JAN 30 2013

...A HIGH RIP CURRENT RISK IS NOW IN EFFECT FROM 7 AM EST THIS
MORNING THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A HIGH RIP
CURRENT RISK...WHICH IS IN EFFECT FROM 7 AM EST THIS MORNING
THROUGH THIS EVENING. 

* SURF...3 TO 5 FEET WITH HIGHER SETS.

* TIMING...HIGHEST EARLY THIS AFTERNOON.

* IMPACTS...HAZARDOUS CONDITIONS FOR ANYONE ENTERING THE WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL
CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR
MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE
VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND PIERS. HEED
THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO
FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...
DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE.
ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO
SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A
RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. 

&&

$$

17-GOULD
878 
WHUS42 KTAE 301608
CFWTAE

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1108 AM EST WED JAN 30 2013

...A HIGH SURF ADVISORY AND A HIGH RISK FOR RIP CURRENTS REMAINS
IN EFFECT UNTIL 7 AM EST/ 6 AM EST THURSDAY MORNING FOR THE
BEACHES OF WALTON...BAY...AND GULF COUNTIES...

...A HIGH RISK FOR RIP CURRENTS REMAINS IN EFFECT UNTIL 7 PM THIS
EVENING FOR FRANKLIN COUNTY...

.STRONG ONSHORE WINDS ARE ONGOING AHEAD OF A STRONG COLD FRONT.
THIS IS CREATING VERY HIGH SURF AND DANGEROUS RIP CURRENTS ALONG
THE PANHANDLE BEACHES. STRONG RIP CURRENTS EXTEND TO THE BEACHES
OF FRANKLIN COUNTY AS WELL. SURF THIS MORNING RANGED FROM 3 TO 4 FEET
WITH AN OCCASIONAL 5 FOOT BREAKER...AND IS EXPECTED TO INCREASE TO
AROUND 6 TO 8 FEET LATER TODAY. STRONG ONSHORE WINDS...AND HIGH
TIDES...COULD CAUSE SOME MINOR BEACH EROSION.

FLZ108-112-114-310000-
/O.CON.KTAE.SU.Y.0002.000000T0000Z-130131T1200Z/
/O.CON.KTAE.RP.S.0002.000000T0000Z-130131T1200Z/
SOUTH WALTON-COASTAL BAY-COASTAL GULF-
1108 AM EST WED JAN 30 2013 /1008 AM CST WED JAN 30 2013/

...A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST /6 AM
CST/ THURSDAY...

...A HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THURSDAY
MORNING...


* SURF...3 TO 5 FEET INCREASING TO 6 TO 8 FEET.

* RIP CURRENTS...EXTREMELY DANGEROUS RIP CURRENTS ARE ONGOING.

* TIMING...PEAKING LATER THIS AFTERNOON.

* IMPACTS...HAZARDOUS CONDITIONS FOR ANYONE ENTERING THE WATER...
  WITH MINOR BEACH EROSION POSSIBLE AT THE TIMES OF HIGH TIDES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL
CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR
MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE
VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND PIERS. HEED
THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO
FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...
DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE.
ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO
SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A
RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY.

&&

$$

FLZ115-310000-
/O.CON.KTAE.RP.S.0002.000000T0000Z-130131T0000Z/
COASTAL FRANKLIN-
1108 AM EST WED JAN 30 2013

...A HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* SURF...3 TO 5 FEET.

* TIMING...PEAKING LATER THIS AFTERNOON.

* IMPACTS...HAZARDOUS CONDITIONS FOR ANYONE ENTERING THE WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL
CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR
MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE
VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND PIERS. HEED
THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO
FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...
DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE.
ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO
SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A
RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY.

&&

$$

HARRIGAN/GOULD

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this high surf advisory went out at Jan 29, 8:55 AM CST, 4 hours 20 minutes earlier.

Area forecast discussion, Jan 29, 8:55 AM CST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
955 AM EST Tue Jan 29 2013

...The slight risk for severe weather continues for tomorrow...

.NEAR TERM [Through Tonight]...

Deep layer ridging continues to dominate the Tri-State region this
morning. With the stretching of the ridge with height, winds veer
from southeast at the surface, to southwest above 700mb. A thin
saturated layer just below the inversion has yielded a scattered
to broken cloud deck around 100kft. Expect these clouds to
continue their northeast movement through the day and only
gradually scatter. Most of the low cloud cover has and will remain
on the outskirts of the forecast area. Isentropic ascent along
the 295K surface has generated a few light showers this morning,
primarily offshore and west of Bay county. These showers will
slowly spread north along our western fringes today, bringing an
isolated threat for a sprinkle or two across the Panhandle and
southeast Alabama. Even though mid level clouds will only slowly
scatter today, deep layer ridging will still promote above average
warmth this afternoon. Upper 70s to near 80 degrees will be common
across inland locations, with lower 70s along the coast.

Tonight, elevated southerly flow will preclude any fog
development over land, however, low clouds are expected to overspread
the region and keep temperatures moderated in the low 60s for most
spots. Isentropic rain showers are expected to continue, and
perhaps become more numerous, primarily west of the Apalachicola
and Chattahoochee rivers. Sea fog, will be a possibility
overnight as southerly flow transports a moist/warm airmass over
the cooler shelf waters of the Bay. Some advection inland can be
expected, however, expect the inland penetration to be minimal.

&&

.SHORT TERM [Wednesday Through Thursday]...

The short term period will continue to be focused on the potential
for strong to severe thunderstorms associated with the next storm
system that will sweep through the local region on Wednesday. A
squall line will develop ahead of a strong cold front and move into
the western zones by late Wednesday morning spreading across the
remainder of the CWA in the afternoon and early evening. The
forecast area will reside in the right-entrance region of a strong
upper level jet streak exceeding 100 kt. The low level jet is
forecast to be in the 50-60 kt range and the 0-6 km shear values are
still forecast to be near 50 knots in the warm sector. The primary
severe threat continues to be straight line damaging wind gusts but
a tornado or two cannot be ruled out, especially for our Florida
Panhandle counties and SE Alabama.

By late Wednesday, the cold front should already be east of our FA
with surface high pressure and a much drier air filtering in
Thursday. Temperatures will be well above normal on Wednesday with
near or slightly below seasonal levels for Thursday.

&&

.LONG TERM [Thursday Night through Monday]...

An uneventful long term period is expected with surface high
pressure remaining the dominant feature locally. Guidance is in
good agreement on a dry airmass with near seasonal temperatures
through the period, and the official forecast made no significant
deviations from the guidance consensus.

&&

.AVIATION [Beginning 15Z Tuesday]...

Most sites have returned to VFR as of 15z this morning. Expect
KABY to return to VFR within the hour. Thereafter, scattered to
broken mid level clouds will persist through the day. Overnight,
MVFR, and eventually IFR ceilings will overspread the region.
Light showers will be possible at both KECP and KDHN through the
night. Tomorrow, a line of showers and isolated thunderstorms will
pass from west to east across all terminals through the afternoon.
The threat for damaging winds at the surface exists for primarily
KDHN and KABY, with mostly rain expected for all other sites. Low
level winds will be very strong, with up to 50 knots expected
below 2kft for most sites at some point during the day.

&&

.MARINE...

Winds and seas will gradually increase to cautionary and then
advisory levels later today into Wednesday as they veer to the
south and southwest ahead of a strong cold front. Winds will then
remain elevated for a short time after the frontal passage
Wednesday night before diminishing below headline criteria by
Thursday afternoon.

&&

.FIRE WEATHER...

Red Flag conditions are not forecast through Wednesday as minimum
relative humidities are expected to be well above critical levels
throughout the forecast area. Showers and thunderstorms will bring
wetting rains...gusty winds and high dispersion indices to the
forecast area ahead of a Wednesday cold frontal passage. Drier air
will arrive behind the front for Thursday through Saturday. Our FL
zones will need to be monitored for possible red flag conditions on
those days.

&&

.HYDROLOGY...

The upcoming system on Wednesday is expected to be progressive and
bring a general half inch to inch of rain across the area. The
highest amounts are expected across portions of southeast Alabama
and adjacent southwest Georgia and the Florida Panhandle. The
lowest amounts are expected across the southeast Big Bend.
Flooding problems are not currently expected.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   79  62  79  43  61 / 10  20  80  40   0
Panama City   74  65  74  43  61 / 20  30  80  30   0
Dothan        78  65  72  39  59 / 20  40  80  30   0
Albany        80  62  76  40  59 / 20  20  90  40   0
Valdosta      80  61  80  45  61 / 10  20  60  50   0
Cross City    80  60  78  51  62 / 10  10  40  60   0
Apalachicola  72  67  74  48  61 / 10  20  80  40   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...None.

GA...None.

AL...None.

GM...Small Craft Advisory from 10 PM this evening to 10 AM EST
     Thursday for Gulf of Mexico waters from Apalachicola to
     Destin out to 60 NM.

     Small Craft Advisory from 4 AM Wednesday to 10 AM EST
     Thursday for Gulf of Mexico waters from Apalachicola to
     the Suwannee River out to 60 NM.

&&

NEAR TERM...Harrigan
SHORT TERM...Barry
LONG TERM...DVD
AVIATION...Harrigan
MARINE...Barry
FIRE WEATHER...Wool
HYDROLOGY...DVD
Hazardous weather outlook, Jan 29, 3:13 AM CST, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
413 AM EST TUE JAN 29 2013

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-300200-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
413 AM EST TUE JAN 29 2013 /313 AM CST TUE JAN 29 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

...SMALL CRAFT ADVISORY IN EFFECT FROM THIS EVENING THROUGH
THURSDAY MORNING...

...SLIGHT RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY...

...A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES TODAY WITH A
HIGH RISK ON WEDNESDAY...

.DAY ONE...TODAY AND TONIGHT...
A FEW SHOWERS MAY DEVELOP TODAY WELL AHEAD OF A COLD FRONT. IT
WILL BE VERY WARM WITH TEMPERATURES AROUND 80 DEGREES MOST AREAS
THIS AFTERNOON. SHOWERS AND A FEW THUNDERSTORMS WILL BEGIN TO
SPREAD FROM WEST TO EAST ACROSS THE AREA OVERNIGHT AS THE COLD
FRONT DRAWS CLOSER. WINDS OVER THE MARINE AREA WILL INCREASE TO
ADVISORY LEVELS LATE THIS EVENING AND OVERNIGHT. THERE IS A
MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
A SQUALL LINE IS EXPECTED TO PUSH ACROSS THE TRI-STATE REGION ON
WEDNESDAY. THE SQUALL LINE WILL BE OVER THE FLORIDA PANHANDLE AND
SOUTHEAST BIG BEND IN THE LATE MORNING TO EARLY AFTERNOON AND THEN
ACROSS OUR GEORGIA AND BIG BEND ZONES FROM EARLY AFTERNOON INTO
THE EVENING. SOME OF THE STORMS COULD BE STRONG TO SEVERE. THE
PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING STRAIGHT LINE WINDS
BUT A TORNADO OR TWO CANNOT BE RULED OUT...ESPECIALLY OVER THE
FLORIDA PANHANDLE AND SOUTHEAST ALABAMA. WINDS OVER THE MARINE
AREA WILL REMAIN ELEVATED AT ADVISORY LEVELS THROUGH THURSDAY
MORNING. THERE IS A HIGH RISK OF RIP CURRENTS ALONG AREA BEACHES
WEDNESDAY. SEASONABLY COOLER AND MUCH DRIER AIR WILL ARRIVE
BEHIND THE FRONT THURSDAY AND CONTINUE INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

BARRY/DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 9:16 AM CSTSmall Craft AdvisoryTAE23 hr
Jan 29, 1:31 PM CSTWind AdvisoryTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more31 hr
Jan 29, 2:58 PM CSTMarine Dense Fog AdvisoryTAE6 hr
Jan 29, 3:51 PM CSTDense Fog AdvisoryTAEFranklin, Wakulla7 hr

Nearby

High Surf Advisories in Florida, 2013Every high surf advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.